Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Salt Lake City, UT

July 31, 2014Kane County, San Juan County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 31, 2014, 3:34 PM MDT for Kane County, San Juan County, Utah. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2014, 3:34 PM MDT (21:34 UTC)
Expired
Jul 31, 2014, 4:30 PM MDT
In force
56 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Kane County, UT, San Juan County, UT

The radar

The Cedar City radar (KICX), 185 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS55 KSLC 312134
SVRSLC
UTC025-037-312230-
/O.NEW.KSLC.SV.W.0015.140731T2134Z-140731T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH...
  NORTHEASTERN KANE COUNTY IN UTAH...

* UNTIL 430 PM MDT

* AT 332 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 25 MILES WEST OF BULLFROG...OR 35 MILES NORTHEAST OF
  ANTELOPE CANYON NEAR SR 98...AND MOVING EAST AT 25 MPH. NICKEL SIZE
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BULLFROG AND HALLS CROSSING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... 
DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3722 11130 3753 11126 3753 11053 3745 11053
      3744 11061 3738 11063 3738 11069 3731 11069
      3730 11065 3726 11064 3726 11060 3717 11065
      3712 11107
TIME...MOT...LOC 2132Z 278DEG 23KT 3737 11117 

$$

MPS
4 follow-up statements
497 
WWUS55 KSLC 312149
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT THU JUL 31 2014

UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
349 PM MDT THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...

AT 348 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF BULLFROG TO 24 MILES SOUTHWEST OF HALLS CROSSING...MOVING
EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3720 11126 3753 11115 3753 11053 3745 11053
      3744 11061 3738 11063 3738 11069 3731 11069
      3730 11065 3726 11064 3726 11060 3717 11065
      3712 11107
TIME...MOT...LOC 2148Z 273DEG 29KT 3751 11084 3724 11103 

$$

MPS
047 
WWUS55 KSLC 312203
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 PM MDT THU JUL 31 2014

UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
403 PM MDT THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...

AT 402 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
BULLFROG TO 22 MILES SOUTHWEST OF HALLS CROSSING...MOVING EAST AT 35 
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3720 11118 3753 11103 3753 11053 3745 11053
      3744 11061 3738 11063 3738 11069 3731 11069
      3730 11065 3726 11064 3726 11060 3717 11065
      3712 11107
TIME...MOT...LOC 2202Z 263DEG 22KT 3750 11079 3721 11095 

$$

MPS
257 
WWUS55 KSLC 312217
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 PM MDT THU JUL 31 2014

UTC025-037-312230-
/O.CON.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
417 PM MDT THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL SAN JUAN AND NORTHEASTERN KANE COUNTIES...

AT 416 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
BULLFROG TO 17 MILES SOUTHWEST OF HALLS CROSSING...MOVING EAST AT 30 
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BULLFROG AND HALLS CROSSING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3720 11108 3753 11089 3753 11053 3745 11053
      3744 11061 3738 11063 3738 11069 3731 11069
      3730 11065 3726 11064 3726 11060 3717 11065
      3712 11107
TIME...MOT...LOC 2216Z 263DEG 22KT 3751 11066 3722 11082 

$$

MPS
842 
WWUS55 KSLC 312229
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 PM MDT THU JUL 31 2014

UTC025-037-312238-
/O.EXP.KSLC.SV.W.0015.000000T0000Z-140731T2230Z/
SAN JUAN UT-KANE UT-
429 PM MDT THU JUL 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN JUAN AND
NORTHEASTERN KANE COUNTIES WILL EXPIRE AT 430 PM MDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS TO 45 MPH ALONG WITH DANGEROUS LIGHTNING WILL REMAIN 
POSSIBLE ACROSS LAKE POWELL THROUGH 5 PM. 

LAT...LON 3720 11108 3753 11089 3753 11053 3745 11053
      3744 11061 3738 11063 3738 11069 3731 11069
      3730 11065 3726 11064 3726 11060 3717 11065
      3712 11107
TIME...MOT...LOC 2227Z 278DEG 23KT 3751 11066 3722 11082 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:23 AM MDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 31, 10:23 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 AM MDT THU JUL 31 2014

.SYNOPSIS...A WEAK DISTURBANCE WILL MOVE OUT OF NEVADA AND INTO
THE NORTHERN HALF OF UTAH FOR LATER TODAY THROUGH EARLY FRIDAY.
HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE INTERIOR WEST OVER
THE WEEKEND. A STRONGER WEATHER DISTURBANCE WILL LIFT NORTH
THROUGH THE GREAT BASIN LATE SUNDAY THROUGH MONDAY.

&&

.DISCUSSION...A FAIRLY MOIST AIRMASS REMAINS IN PLACE OVER UTAH
AND SOUTHWEST WYOMING THIS MORNING...HELPING TO PRODUCE PARTLY
CLOUDY SKIES OVER MUCH OF THE AREA AS OF 16Z. THIS IS DESPITE THE
FACT THAT DEEP MOISTURE HAS GENERALLY BEEN ON A DOWNWARD TREND THE
LAST 24 HOURS IN A DRIER NORTHWEST FLOW...WITH THE PRECIPITABLE
WATER VALUES DROPPING FROM 1.32 INCHES TO 0.90 INCHES BETWEEN
YESTERDAYS AND TODAYS 12Z SLC SOUNDINGS.

STILL...ENOUGH MOISTURE REMAINS IN PLACE FOR ANOTHER ACTIVE DAY
CONVECTION- WISE ACROSS THE AREA. SOME THUNDERSTORMS WILL INITIATE
OFF THE SPINE OF UTAH...WHILE MORE ACTIVITY MOVES INTO THE AREA
FROM NEVADA DUE TO A WEAK SHORTWAVE SLIDING THROUGH THE REGION.
THE BIGGEST UNCERTAINTY WITH THE SHORT-TERM FORECAST IS WHICH PART
OF UTAH THIS WAVE WILL SLIDE THROUGH...AND HOW MUCH IT WILL DRIVE
EVENING AND OVERNIGHT CONVECTION. GLOBAL AND MESOSCALE MODELS
PRODUCE A VARIETY OF OPTIONS...BUT THE MOST LIKELY SCENARIO AT THE
MOMENT IS THAT THE WAVE WILL SLIDE THROUGH THE WEST-CENTRAL PART
OF THE STATE IN THE AFTERNOON AND EVENING...AND THEN LINGER IN THE
EAST- CENTRAL OR SOUTHEAST PART OF THE STATE TO HELP PRODUCE SOME
ISOLATED CONVECTION OVERNIGHT.

HAVE UPDATED THE FORECAST THIS MORNING...PRIMARILY TO ADJUST POPS
FOR THIS AFTERNOON AND OVERNIGHT. FOR THIS AFTERNOON...INCREASED
POPS IN THE SOUTH AND EAST...AS MODELS CURRENTLY INDICATE THE BEST
HEAVY RAIN MOVING THROUGH THE SAN RAFAEL SWELL AND ALONG THE
ARIZONA BORDER THROUGH THE AFTERNOON. FOR THE EVENING AND
OVERNIGHT...SPREAD OUT POPS A BIT TO INDICATE THE UNCERTAINTY OF
THE WAVE PLACEMENT...AND TWEAK THE LOCATION OF THE HIGHEST POPS
BASED ON CURRENT MODEL TRENDS. NO FURTHER UPDATES ARE PLANNED FOR
THIS MORNING.

&&

.AVIATION...WINDS AT THE SLC TERMINAL WILL BE LIGHT AND VARIABLE
THROUGH EARLY AFTERNOON...WITH THE MOST PROBABLE DIRECTION BEING
NORTHERLY. THE NORTH WINDS SHOULD BECOME MORE ESTABLISHED AND
INCREASE IN SPEED BY 19-20Z. THERE IS A 20 PERCENT CHANCE OF
SHOWERS/THUNDERSTORMS IMPACTING THE TERMINAL BETWEEN 22Z-02Z...WITH
CIGS 6000FT OR LOWER DEVELOPING IN CONJUNCTION WITH THOSE STORMS.
ANY SHOWERS/THUNDERSTORMS MAY PRODUCE GUSTY AND ERRATIC WINDS AT THE
TERMINAL.

&&

.FIRE WEATHER...A MOIST AIRMASS REMAINS IN PLACE ACROSS THE FIRE
DISTRICT TODAY. EXPECT SCATTERED WET THUNDERSTORMS TO DEVELOP AGAIN
THIS AFTERNOON AND OVERNIGHT ACROSS A GOOD PORTION OF THE FIRE
DISTRICT. SLIGHT DRYING TOMORROW AND SATURDAY WILL LEAD TO STORMS
BECOMING MORE ISOLATED BEFORE THE NEXT MOISTURE SURGE ARRIVES ON
SUNDAY. BOTTOM LINE...FIRE WEATHER ISSUES NOT ESPECIALLY SIGNIFICANT
DUE TO MOISTURE AND GENERALLY LIGHT WINDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...SCHOENING
FIRE WEATHER...CHENG
AVIATION...CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 31, 6:18 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
618 AM MDT THU JUL 31 2014

UTZ001>016-019>021-517-518-WYZ021-011200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
618 AM MDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WEATHER DISTURBANCE OVER CENTRAL NEVADA THIS
MORNING WILL TRACK SLOWLY EAST INTO AND ACROSS NORTHERN UTAH
LATER THIS AFTERNOON THROUGH TONIGHT. SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE ACROSS NORTHERN UTAH AND SOUTHWEST
WYOMING...THEN PERSIST THROUGH THE OVERNIGHT HOURS. ACROSS
SOUTHERN UTAH ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
DURING THE AFTERNOON...THEN DISSIPATE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING...WITH
THE FOCUS OF ANY ACTIVITY ACROSS NORTHEAST UTAH. THE ABUNDANT
MOISTURE REMAINING OVER MUCH OF UTAH WILL SPAWN A FEW ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN FRIDAY
AFTERNOON THROUGH EARLY EVENING.

HIGH PRESSURE ALOFT STRENGTHENING ACROSS THE OUTLOOK AREA WILL
BRING WARMER TEMPERATURES AND ISOLATED MOUNTAIN THUNDERSTORMS OVER
THE WEEKEND.

A NEW AND SOMEWHAT STRONGER WEATHER DISTURBANCE WILL TRACK NORTH
OUT OF WESTERN ARIZONA LATE IN THE WEEKEND. THIS FEATURE WILL
DRAG MONSOONAL MOISTURE BACK INTO THE AREA BY SUNDAY NIGHT...
FOLLOWED BY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE
WESTERN TWO-THIRDS OF UTAH EARLY IN THE WEEK. THE POSSIBILITY
WILL EXIST FOR HEAVY RAINFALL WHICH COULD BRING A FLASH FLOODING
THREAT BACK TO UTAH MONDAY AND TUESDAY. SHOWERS AND STORMS WILL
DECREASE ON WEDNESDAY AS HIGH PRESSURE ALOFT RETURNS TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Jul 31, 2:17 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 PM MDT THU JUL 31 2014

UTZ005-312045-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
217 PM MDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOELE COUNTY UNTIL
245 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IBAPAH...OR 37 MILES EAST OF LAGES
JUNCTION...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
IBAPAH AND THE DEEP CREEK MOUNTAINS EAST OF IBAPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3991 11403 4006 11404 4016 11361 3992 11360
TIME...MOT...LOC 2015Z 257DEG 23KT 4000 11391

MPS
Special weather statement, Jul 31, 3:13 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MDT THU JUL 31 2014

UTZ020-021-312145-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
313 PM MDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KANE COUNTY UNTIL
345 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES SOUTHEAST OF ESCALANTE...MOVING EAST AT
25 MPH.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY
RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KANE
COUNTY THROUGH 345 PM...INCLUDING COYOTE GULCH AND SPOOKY GULCH.
THIS STORM WILL REACH THE LAKE POWELL AREA FROM BULLFROG SOUTH TO
DANGLING ROPE MARINA AROUND 4 PM. THOSE ON THE LAKE SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY CHOPPY
WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3732 11144 3753 11141 3753 11079 3723 11095
TIME...MOT...LOC 2109Z 278DEG 23KT 3744 11129

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:17 PM MDTSpecial Weather StatementSLC28 min
Jul 31, 3:13 PM MDTSpecial Weather StatementSLC32 min
Jul 31, 5:30 PM MDTFlash Flood WarningSLCJuab2 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.